Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 334, NWS Little Rock, AR

June 14, 2003Polk County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2003, 5:41 PM CDT for Polk County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2003, 5:41 PM CDT (22:41 UTC)
Expired
Jun 14, 2003, 6:25 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:22 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 14, 5:22 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
522 PM CDT SAT JUN 14 2003

QUICK UPDATE TO RAISE POPS FOR WEST CENTRAL SECTIONS FOR EARLY
TONIGHT. UPDATED GRIDS AND TEXT PRODUCT UPDATES OUT.

.LZK...NONE.

22
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 12 hours 41 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY
AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON
AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS
COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT
CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE
STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE
STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT
COULD CAUSE BRIEF MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH
OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE
WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE
THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON
AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND
A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP
AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME
AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS
LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

29

In the hours before

Local storm report, Jun 14, 4:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    DRIGGS                    AR   WIND DAMAGE
06/14/03   LOGAN                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

0355 PM    DRIGGS                    AR   .88 INCH HAIL
06/14/03   LOGAN                          REPORTED BY LAW
                                          ENFORCEMENT

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:05 PM CDTFlash Flood WarningLZKPolk, Scott115 min
Jun 14, 3:43 PM CDTSevere Thunderstorm WarningLZKLogan32 min
Jun 14, 4:01 PM CDTFlash Flood WarningLZKLogan119 min
Jun 14, 5:10 PM CDTSevere Thunderstorm WarningLZKScott45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.